Dry Skin

Does anyone else suffer from dry skin, particularly on the face? I also get a dry throat and runny eyes (that the optician blames on blepharitis). I’m wondering whether this is a result of the stroke, a reaction to the medication (Clopidogrel, Atorvastatin and Lansoprazole) or just some co-ocurring problem. I am going to ask the GP and go back to the optician but I wondered whether it was something anyone else had come across. It seems to be getting worse, but that may be because other symptoms are fortunately getting a little better,

1 Like

@FionaB1 hi I do get it in my arms but not my face. I’m taking same medication as you I get a dry mouth.

I have cream for skin called balneum plus.

Good luck loraine

1 Like

Same for me on all of those symptoms. The medications I take the same as yours are Atorvistatin and a blood thinner Eloquis (Apixaban). I did not have dry skin in the past, although I also did not have crepey skin before the extreme weight loss…from both fat and muscle loss. I know one of my medications does cause some people to have dry mouth. the itchy, runny eyes bother me most.

Me too especially as it seems worse with my glasses on and I am worried about not being able to see

@FionaB1 I have very dry skin but it’s caused by menopause I think rather than stroke related.

Hope you get it under control soon xxx

Same here and I am not on the medicine you mentioned. I think the stroke has exacerbated this.

The bletheritus is definitely worse on my weaker side. Bathing in warm water or rubbing them in the shower helps temporarily.
Drops seem to flush out the waxiness for a bit but eyes soon deteriorate again

Got those problems ; & they are definitely worse due to stroke

I am on statins. I do recall my dry skin started being a problem around 3 to 6 months after starting statins.

Have any of you considered using an antihistamine such as Benadryl or Piriteze for hay fever, pet/dust allergies, congestion. Because that’s what you all sound as though you have with all the symptoms such dry throat, itchy runny eyes, etc. Just because you may never have suffered from allergies in past doesn’t mean they can’t be brought on with both age or illness.

3 Likes

Going to the Optician, the Dentists and the GP next week and shall ask all of them about allergies, emolients and antihistamines - I’ll probably get three different answers and be so tired after all those appointments that I won’t be able to act on any of them but we’ll see

3 Likes

The dry mouth is an expected side effect from a number of the medicines you may be taking. Why it does that I am not sure

2 Likes

i second that about dry mouth, especially in the morning

1 Like

I do take Cetirizine (Zyrtec). It helps with stuffy or runny nose, and somewhat with the throat, but not so much with the eyes. I suspect my eyes run due to how tired they get from trying so hard to focus and force them to work together. They had to explain to me that retraining the nerves and muscles in my eyes is every bit as hard as an abdominal workout. I still take a long nap after therapy for it. Vestibular is even worse…my head still feels like there are loose marbles in there rolling around and bouncing off the inside of my skull.

2 Likes

I suspect that my eyes get tired as well as irritated and am not sure whether the optician will be able to help at all but at least s/he will be able to check that I am still using the right prescription of glasses.

2 Likes

Sadly the dentist was off sick, but I have had excellent appointments with the optician and GP. I am using the right glasses and the optician gave me all sorts of practical tips on managing my blepharitis. The GP is going to try me on a different statin as I’ve been getting some pain, and pointed out that this medication could be the cause of my dry skin (because it decreases the fat in your system and that’s a natural lubricant)2 so it’s eye drops and emmolient for me and we’ll see if they help.

3 Likes

@FionaB1 sounds very productive. Fingers crossed those changes & the optician advice will make all the difference.

The statin drying out skin kind of makes sense i guess but would never have thought about it.

2 Likes

@FionaB1 thats great news nice to hear. Hopefully it will help once you change statin what to? Also from what your optician advised.

Have a lovely weekend :sunny::sunny::joy:

2 Likes

The GP will try me on Rosuvastatin and if I still get pain on a reduced dose of that and something else that I can’t pronounce. I’ll probably still get the dry skin so it’s cod liver oil and management for that. Thanks for the good wishes. It was indeed a lovely weekend although as I spent it looking after my granddaughter I’m in need of a rest now

4 Likes